# SDR 99UAL900507

- Difficulty date: January 30, 1999
- Submitted: October 9, 2000
- Operation: Air carrier
- Aircraft: N668UA
- Make and model: Boeing 767322
- Aircraft serial: 30024
- Aircraft time: 1,672 hours, 630 cycles
- Engine: Pwa PW4052
- Engine time: 11 hours, 14 cycles
- System (JASC): 4940 · APU Start/Ignition System
- Part: Relay
- Part number: A703CD
- Part serial: CM47237
- Condition: Defective
- Location: Apu Start
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

HIGH ALTITUDE START OF APU UNSUCCESSFUL X3.  *S/D*  APU IN THE SHOP WAITING FOR FINDINGS.  APU WILL BE TESTED IN TEST CELL AS RECEIVED, TO VERIFY IF THERE IS A DEFECTIVE COMPONENT.  DUE TO MANY APU BATTERY AND CHARGER PROBLEMS, IT IS SUSPECTED THAT THE BATTERY VOLTAGE WAS TOO LOW TO CRANK A COLD SOAKED APU.  HOWEVER, THE APU STARTED ON THE GROUND AFTER ARRIVAL.  AFTER APU REPLACEMENT ON OCTOBER 2, IT FAILED ALTITUDE START, VOLTAGE AT STARTER TERMINALS WAS 10.5V WHICH IS TOO LOW TO CRANK APU TO SPEED.  THE STARTER WAS ALSO REPLACED AS A PRECAUTION, DUE TO LOW BATTERY VOLTAGE.
